MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Model Number 09N77-95
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Elevated complaint investigation will be initiated.
 
Event or Problem Description
The customer reported false positive results on the realtime sars-cov-2 assay.Customer states there were 10 patient specimens that were high cn positives.They were repeated on the alinity m instrument as negative.The molecular application specialist (mas) reviewed the logs.There was no indication of a carryover event.The customer confirmed there was no impact to patient management as the results were not reported out as positive.
 
Additional Manufacturer Narrative
D4 - catalog# has been populated.This information was previously provided under model #.G1 has been updated to refelect new personnel.Investigation into this complaint included a customer data review, a quality data review and a complaint history review.Investigation is summarized as follows: customer data review: the customer data review for the reported false positive samples was performed.The runs which involved the discrepant results were valid and met assay specification requirements.There were neither error codes nor flags associated with the assay controls.The amplification curves of the reported discrepant result were analyzed and appeared to have a normal sigmoidal shape.Quality data review: device history record (dhr) / batch record review: the dhr review for abbott realtime sars-cov-2 amplification kit (list 09n77-095) lot 515500 (including the components) was performed.The manufacturing packets were reviewed to identify any issues related to the reported complaint during production of the lot components.No issues were identified.No issues were found during quality control (qc) testing.The products passed quality specifications at the time of release.Corrective action preventative action (capa) / non-conformance (nc) review: the capa review for abbott realtime sars-cov-2 amplification kit (list 09n77-095) lot 515500 (including the components) was performed to identify any records that were potentially related to the reported complaint.This capa review did not identify any existing internal issues or post-production use issues related to the reported complaint for the lot numbers under investigation.Complaint history review: a lot specific complaint history review was performed to identify related complaints to the ticket being investigated, which reported false positive results while using abbott realtime sars-cov-2 amplification kit (list 09n77-095) lot 515500.A product deficiency was not identified as a result of this review.Based on the results of the investigation elements, a product deficiency for abbott realtime sars-cov-2 amplification kit (list 09n77-095) lot 515500 was not identified.

Brand Name
ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
albert chianello
1300 e. touhy ave.
des plaines, IL 60018-3315
2242064064
MDR Report Key13391987
Report Number3005248192-2022-00137
Device Sequence Number4114069
Product Code QJR
UDI-Device Identifier00884999049109
UDI-Public00884999049109
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/09/2022
Device Model Number09N77-95
Device Catalogue Number09N77-95
Device Lot Number515500
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown